MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Model Number SECX-8-6-40-135
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a protege rx self-expanding stent was intended to be implanted.The device was prepped as per the ifu with no issues identified.It was reported during delivery stent dislodgement occurred.The stent did not prematurely deploy.Stent was removed with the delivery system completely.No excessive force was used, and the device did not pass through a previously deployed stent.Another device was used to complete the case.No patient injury was reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis the device was returned with the touhy-borst loose.The device was returned with approx.1mm of the stent exposed from the outside tip of the outer assembly the stent confirmed as 40mm a 20cc water filled syringe was used to flush the device without issue, on both annual spaces and inner lumen a 0.014¿ guidewire was loaded through the guidewire lumen without issue, and the device was loaded into a deployment fixture the device was loaded into the deployment fixture, the stent was deployed, and the fixture reached 2.55lbs a visual inspection of the deployed stent and the distal section of the inner could find no abnormalities and the stent was verified as 40m.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15804329
Report Number2183870-2022-00388
Device Sequence Number5401954
Product Code NIM
UDI-Device Identifier00821684038703
UDI-Public00821684038703
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K051379
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model NumberSECX-8-6-40-135
Device Catalogue NumberSECX-8-6-40-135
Device Lot NumberB375929
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date12/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown